Format

Send to

Choose Destination
Ann Indian Acad Neurol. 2019 Oct-Dec;22(4):499-501. doi: 10.4103/aian.AIAN_111_18. Epub 2019 Oct 25.

Risperidone-Induced Tardive Akathisia: A Rare Antipsychotic Side Effect with Management Issues.

Author information

1
Department of Psychiatry, All India Institute of Medical Sciences, Bhubaneswar, Odisha, India.

Abstract

Akathisia is a movement disorder, a common extrapyramidal side effect that has been reported to occur primarily with antipsychotics and some neurological conditions. It is manifested by a subjective feeling of inner restlessness along with objective evidence of motoric restlessness. Tardive akathisia (TA) is rare, and there is very sparse literature available as regards to its phenomenology and management. We report a case of TA that occurred after 10 months of starting atypical antipsychotic, risperidone, and challenges faced in management.

KEYWORDS:

Akathisia; antipsychotic; extrapyramidal symptoms; risperidone; tardive akathisia

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center